Jump to content
CrazyBoards.org

Need help tapering off Seroquel


Recommended Posts

Hey, y’all! 

I’ll start with the basics: I have Bipolar 1 with psychotic features; I’ve only had one extreme manic episode turned psychosis about a year ago. Been depressed ever since until recently. Haven’t been manic or psychotic since. I’m taking Lamictal 450 mg and Seroquel 600 mg. I’ve been taking the Lamictal since September and the Seroquel since November. 

I’ve been having extreme fatigue and haven’t been able to wake up early enough to function and maintain my schedule. I thought it was depression but my sleep hygiene is good and I’ve been tested for sleeping disorders (I don’t have any). I don’t feel depressed mood-wise except that I feel numbed out when I’m tired.

I’m meeting with my psychiatrist in 11 days but I don’t want to wait that long to get taken off Seroquel, which I will bet money on is the culprit of my fatigue. I don’t have any physical illnesses, drink a lot of water & eat three meals a day, and I sleep at least 8 hours every night. It has to be the sedative Seroquel that I’m taking. 

I’m planning on halving my dosage to 300 mg for the next 11 days. I wanted to confirm my decision on here and ask: is there a risk of withdrawal or mania? I’m pretty set on tapering down and my psychiatrist doesn’t have a voicemail so it’ll me doing it without his approval. I’ve been on 300 mg of Seroquel before and wasn’t manic.

I’m asking because I don’t want to have another manic episode or psychotic break at all. That shit was traumatizing. Thanks all! 

Link to comment
Share on other sites

Good news, everyone!

My psych said I could halve the dosage until I see him next week. I woke up today feeling like a different person. 

I had an extra spring in my step. I enjoyed music more. I danced from how I energized I felt. It is honestly ridiculous how potent and zombifying Seroquel is. My goal is to quit it entirely in the future. Thank God for advocating for myself! I'm in remission and my recovery just got a mega boost! Yay! :) 

Link to comment
Share on other sites

Warning though, going off seroquel can make you slightly manic at first. I went off seroquel recently (800mg having been on it for over 15 years) and as I lowered the dosage, the doctor warned me I might feel slightly manic at first. Spring in your step could be more than just you feeling better off seroquel. 

  • Like 1
Link to comment
Share on other sites

@saintalto You’re totally right. I was 100% hypomanic today from 11 AM - 3:30 PM. I'm a little tired now. Resting in bed. It was fun while it lasted!!! I hope to reach a baseline once I wean off of Seroquel. I’ve been updating my treatment team as the day goes by. :)

Link to comment
Share on other sites

I'm glad he gave you the go-ahead and nothing bad resulted from halving it! I'm honestly really surprised that he let you drop 300 mgs instantly without recommending a slower taper schedule. That seems very drastic and dangerous. Just please watch out for anything peculiar. 

  • Like 1
Link to comment
Share on other sites

On 2/17/2018 at 1:37 PM, alen said:

Hey, y’all! 

I’ll start with the basics: I have Bipolar 1 with psychotic features; I’ve only had one extreme manic episode turned psychosis about a year ago. Been depressed ever since until recently. Haven’t been manic or psychotic since. I’m taking Lamictal 450 mg and Seroquel 600 mg. I’ve been taking the Lamictal since September and the Seroquel since November. 

I’ve been having extreme fatigue and haven’t been able to wake up early enough to function and maintain my schedule. I thought it was depression but my sleep hygiene is good and I’ve been tested for sleeping disorders (I don’t have any). I don’t feel depressed mood-wise except that I feel numbed out when I’m tired.

I’m meeting with my psychiatrist in 11 days but I don’t want to wait that long to get taken off Seroquel, which I will bet money on is the culprit of my fatigue. I don’t have any physical illnesses, drink a lot of water & eat three meals a day, and I sleep at least 8 hours every night. It has to be the sedative Seroquel that I’m taking. 

I’m planning on halving my dosage to 300 mg for the next 11 days. I wanted to confirm my decision on here and ask: is there a risk of withdrawal or mania? I’m pretty set on tapering down and my psychiatrist doesn’t have a voicemail so it’ll me doing it without his approval. I’ve been on 300 mg of Seroquel before and wasn’t manic.

I’m asking because I don’t want to have another manic episode or psychotic break at all. That shit was traumatizing. Thanks all! 

How are you doing? I went off 800 mg of Seroquel after being on it for 10+ years. I went off of it by taking half my dose (so 400 mg) for four days then off completely. Of course I was cross titrating with zyprexa zydis so there was no chance really of mania for me because I started 10 mg and then 20 mg zyprexa zydis. But I do notice less sedation being off Seroquel and on zyprexa oddly. And oddly again I've lost at least 4 lbs so far. It's been 3-4 weeks with this med change.

I'm also on invega and Abilify but will be getting off invega hopefully soon. And hopefully I'll lose more weight too and feel less drugged. 3 AAP's was too many for me I felt.

One other time I tried to get off Seroquel and replaced it with Latuda and then I went manic and psychotic horribly and ended up forced to go to the hospital. So do proceed with caution as Saintalto said.

Edited by Wonderful.Cheese
Link to comment
Share on other sites

Good news! I'm going from 300 mg to 150 mg of Seroquel tonight. My psychiatrist wants me to wait two weeks to go to 0. My pharmacist also said that I should do the two weeks to be safe because I’m impatient to stop taking it. My psych said the chance of mania is highly unlikely because of my mood stabilizer, Lamictal. Good news all around. I just have to wait two more weeks! So excited to be off this zombie drug! Thanks for the input everyone. 

Link to comment
Share on other sites

  • 2 weeks later...

Update: I reduced my dosage of Seroquel to 150 mg last Wednesday (8 days ago) and I can already feel a difference! I had slight withdrawal insomnia and have been taking Ambien on and off. It's to be expected with such a sedating drug.

I'm starting to feel more like myself! I'm less tired, mentally sharper, and my personality is coming back. It's definitely not hypomania because I don't have an unnaturally elevated mood or lots of energy like I did the other week. I felt genuine anger today (at something validly angering) and teared up listening to an emotional song; I don't remember the last time that's happened! I'm slowly starting to feel more alive. I even wrote a mini-essay today to process my feelings and it feels like my creativity is slowly returning! I used to be a very avid writer and antipsychotics killed that...until now.

I have 6 days left of taking this godawful zombie drug. Thank God that I realized that it was sucking my soul. I still feel mentally foggy and disconnected from my body which I know will go away once the Seroquel is out of my system because I never felt that way until taking antipsychotics. Almost there! Thanks for the support, everyone! :)

  • Like 1
Link to comment
Share on other sites

Seroquel's primary affinity at doses under 200mg is for H1, so until you've cleared it all out, transient insomnia remains probable. I know it took 4 days after I stopped it before I could sleep normally again. Seroquel had the heavy sedating effect on me too, and caused a flat affect that I was unaware of, but other people noticed. I brightened up considerably once I stopped it.

But not all APs are so sedating; Seroquel just happens to be one of the most sedating ones. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...